Log in
Pernicious Anaemia Society
16,626 members11,526 posts

B12: Symptoms returning even though I'm injecting weekly

Around 3 months ago I started with b12 injections, 1000 micro grams of hydroxocobalamin. This was because my b12 was 131 ng/L. I was getting a shot every week and also was taking multivitamins. Most my symptoms went away (dry mouth, overall nerve pain), however recently the dizziness came back even though I was injecting every 1-2 weeks. The doctor thinks its not a b12 deficiency seeing as I'm taking so much, he said actually I've been taking too much. I have no other known conditions, other than Irritable Bowel Syndrome. Also I've been fasting in the evenings to lose weight, but eating healthily. Now the weird pins and needles have coming back, and a dry mouth. Last week I got more blood tests done, I will post the results as soon as I get them!!! Has anyone else had their symptoms return even though they've been injecting as regularly as me? Any advice would be much appreciated :)

7 Replies
oldestnewest

Do you have any diarrhea with your IBS? I do, and that’s why I have so much trouble absorbing iron and b12, which causes me to feel even worse. I try to get my IBS under control now, so that everything can absorb better. So in the evening, I take 2 capsules of a probiotic called Saccharomyces Boulardii. It’s a Swanson brand sold directly at Swanson Vitamins online. This helps my IBS & on the days I remember to take it, I feel better, & it makes me think it’s helping the b12 to get where it needs to be. Hope this helps.

Reply

Yeah diarrhea is my only symptom of IBS. Thank you so much for that, looks good, I will see if my local health shop has it :) How long have you been deficient in b12?

Reply

my symptoms (generally the neuro-psychiatric ones) come back within 24 hours of a shot.

Have you had a full thyroid panel done - checking TSH, T4, T3 and anti-bodies?

Good to check that there isn't something else going on - but as there isn't a good test to use to tell you what is going on at the cell level after you have started B12 shots - the only way to really go is by symptoms in determining the frequency with which you need shots.

Reply

I have, I'm getting the results Monday! Wow, so you have to inject daily? Also what type of b12 do you use and whats the dosage? :)

Reply

I don't generally inject daily because I find that nasal sprays and sublinguals work quite well for me - and I ue either hydroxo or cyano for the injections, hydroxo and methyl nasal sprays and some adenosyl sublinguals.

1 like
Reply

Hi,

My symptoms start to return within a few days of a jab.

Reply

Many of us need to do daily jabs and some need 2 or 3 mgs of hydroxocobalamin and supporting supplements every day. Some people have been doing daily jabs for decades to good effect.

If you need it, you need it - regardless of what a Dr says - it is not them who feel crippled by symptoms that in time are life threatening and they only perceive it to be a problem as they don't have any experience.

If you don't give your body the level of B12 and the supporting supplements it needs then toxic substances like Homocysteine can build up and this does pose a real problem.

2 likes
Reply

You may also like...